MAUDE Adverse Event Report: REFER TO SECTION H10 DELTAXSFT10 1.5MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 DELTAXSFT10 1.5MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLX100152
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Procode: krd/hcg.(b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.Additional information will be submitted within 30 days of receipt.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization of an aneurysm, the 1.5mm x 2cm deltaxsft10 (dlx100152/(b)(4)) thermo-mechanical coil failed to detach.No patient complications occurred as a result of the event.The product will be returned for evaluation.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).[complaint conclusion].As reported by a healthcare professional, during a coil embolization of ¿low caliber¿ anterior cerebral artery aneurysm, the 1.5mm x 2cm deltaxsft10 (dlx100152/l10251) thermo-mechanical coil failed to detach.Additional information received indicated that a ¿fault¿ light was detected during the case.During the detachment cycle, the ¿detach cycle¿ light did not illuminate and the audible intermittent done did not activate.The user replaced the enpower (dcb2000500/c50934) detachment control box but the coil detachment still did not occur.The coil was removed from the patient successfully, without need for additional intervention.The surgery was delayed approximately 45 minutes due to the event; however, the delay was not considered clinically significant.No patient complications occurred as a result of the event.The embolic coil was still attached to the delivery system and the coil did not appear damaged.Two unspecified coils were detached successfully with the same detachment control box and connecting cable prior to the event.No additional coils were placed after the issue occurred.The user performed a pre-deployment electrical check multiple times and proper functionality was verified.All connections appeared to fit properly without application of excessive force.Neither a ¿low battery¿ light nor a ¿dead battery¿ light was visualized during the case.The dcb had only been used in this procedure.Upon pressing the ¿power¿ button, all lights illuminated.The green ¿system ready¿ light illuminated.The user did not apply excessive force at any time during the case.The coil delivery system was prepped and used according to the instructions for use (ifu).No resistance was encountered during advancement of the coil through the navien intracranial support catheter.An adequate continuous flush was maintained through the catheter.No further information was provided.The complaint product was returned, and the label returned matched the complaint information.The distal end of the embolic coil was seen in the green introducer.The device could not be zipped as the device positioning unit (dpu) core wire protruded out from the introducer skive due to a widened gap in the skive.The device was inspected under a microscope.The embolic coil was seen without damage or kinks.The v-notch of the resheathing tool was undamaged.The distal ball tip was present and intact.The proximal end of the embolic coil was seen pressed into the distal end of the dpu distal outer sheath.In addition, the distal outer sheath had not softened indicating that the detachment process had not been initiated.The device was then connected to a lab multimeter.The resistance was measured and found within specification.The device was then connected to a lab enpower detachment control box (dcb) c46055 and the power was turned on.The system ready light steadily illuminated.The embolic coil was submerged in a heated enzyme solution.The detachment button on the dcb was pressed and the coil was successfully detached.A review of manufacturing documentation associated with this lot l10251 presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The reported customer complaint of coil failure to detach with system fault was not confirmed during functional testing.The device was connected to a lab enpower dcb and control cable and was successfully detached.100% of devices are checked for resistance in specification.In addition, 100% of devices are inspected at the articulating joint area for damage and device zipping functionality is verified.Thus, it is unlikely that the device left manufacturing with the observed damage and reported failure.Without the return of the concomitant dcb and control cable, the cause of the reported event cannot be determined.Failure to detach is a known potential product failure associated with the use of the device.The ifu contains several cautions relating to this situation, including instructions for troubleshooting the situation should it be encountered during use.Assignment of root cause for the event remains speculative and inconclusive, based on the minimal information provided and evidence presented by the returned sample; however, it is possible that procedural and handling factors may have contributed to the reported failure to detach.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information received indicated that a ¿fault¿ light was detected during the case.During the detachment cycle, the ¿detach cycle¿ light did not illuminate and the audible intermittent done did not activate.The user replaced the enpower (dcb2000500/c50934) detachment control box but the coil detachment still did not occur.The coil was removed from the patient successfully, without need for additional intervention.The embolic coil was still attached to the delivery system and the coil did not appear damaged.Two unspecified coils were detached successfully with the same detachment control box and connecting cable prior to the event.No additional coils were placed after the issue occurred.The user performed a pre-deployment electrical check multiple times and proper functionality was verified.All connections appeared to fit properly without application of excessive force.Neither a ¿low battery¿ light nor a ¿dead battery¿ light was visualized during the case.The dcb had only been used in this procedure.Upon pressing the ¿power¿ button, all lights illuminated.The green ¿system ready¿ light illuminated.The user did not apply excessive force at any time during the case.The coil delivery system was prepped and used according to the instructions for use (ifu).No resistance was encountered during advancement of the coil through the navien intracranial support catheter.An adequate continuous flush was maintained through the catheter.The intended procedure was a coil embolization of a ¿low caliber¿ anterior cerebral artery aneurysm.The surgery was delayed approximately 45 minutes due to the event; however, the delay was not considered clinically significant.Concomitant med products due to character limitation: enpower detachment control box (dcb2000500/c50934), navien 125cm intracranial support catheter (rfxa058-125-05/a627510) initial reporter phone: (b)(6).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.Additional information will be submitted within 30 days of receipt.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
DELTAXSFT10 1.5MM X 2CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key7918596
Report Number3008114965-2018-00757
Device Sequence Number1722652
Product Code KRD
UDI-Device Identifier10886704077251
UDI-Public10886704077251
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue NumberDLX100152
Device Lot NumberL10251
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2018
Initial Date Received by Manufacturer 09/13/2018
Supplement Date Received by Manufacturer10/16/2018
11/21/2018
Initial Report FDA Received Date09/28/2018
Supplement Report FDA Received Date10/30/2018
12/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1